Alert archive / Nevada / Wind Advisories in 2012
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 23, 2012, 2:46 AM PDT for 4 counties in Nevada. It took effect at Mar 23, 2012, 5:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2012, 2:46 AM PDT (09:46 UTC)
- In effect from
- Mar 23, 2012, 5:00 AM PDT
- Expired
- Mar 23, 2012, 2:10 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2338 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS75 KLKN 230946 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT FRI MAR 23 2012 ...STRONG WINDS TO AFFECT PORTIONS OF CENTRAL...EASTERN...AND NORTHEAST NEVADA TODAY... NVZ013-032-034-035-037-232200- /O.NEW.KLKN.WI.Y.0012.120323T1200Z-120324T0000Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 246 AM PDT FRI MAR 23 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A PACIFIC FRONT WILL BRING MOSTLY WINDY CONDITIONS TO THE NORTHERN GREAT BASIN TODAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO OVER 45 MPH. THE STRONGEST WINDS WILL BE IN NORTHERN NYE AND WHITE PINE COUNTIES AND OVER SUMMITS AND RIDGE TOPS. * TIMING: WINDS WILL BE STRONGEST IN HIGHER ELEVATIONS FRIDAY MORNING...AND THEN INCREASE IN THE VALLEYS IN THE AFTERNOON. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS...CARLIN... PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...SACRAMENTO SUMMIT. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. THE BIGGEST IMPACTS WILL BE ON EAST TO WEST TRENDING HIGHWAYS SUCH AS INTERSTATE 80...HIGHWAYS 50 AND 6...AND ROADS OVER SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BB
1 follow-up statement
264 WWUS75 KLKN 232110 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 210 PM PDT FRI MAR 23 2012 ...WIND ADVISORY FOR THE REMAINDER OF TODAY HAS BEEN CANCELLED... .WINDS HAVE TAPERED OFF HOWEVER BREEZY CONDITIONS WILL LINGER INTO THE EVENING. NVZ013-032-034-035-037-232215- /O.CAN.KLKN.WI.Y.0012.000000T0000Z-120324T0000Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 210 PM PDT FRI MAR 23 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE TAPERED OFF BUT BREEZY CONDITIONS WILL LINGER INTO THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 22, 2:34 PM PDT, 12 hours 12 minutes earlier.
Area forecast discussion, Mar 22, 2:34 PM PDT, 12 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 234 PM PDT THU MAR 22 2012 .SYNOPSIS...THE REMNANTS OF A PACIFIC FRONT WILL PUSH ACROSS NEVADA TODAY BRINGING CLOUDS AND THE SLIGHT CHANCE OF ISOLATED PRECIPITATION. EXPECTING DRY WEATHER AND ABOVE NORMAL TEMPERATURES THROUGH SATURDAY...WITH BREEZY CONDITIONS FRIDAY. THE NEXT STORM IS EXPECTED SUNDAY. && .SHORT TERM...TONIGHT THROUGH SUNDAY. THE SYNOPTIC PATTERN FEATURES A RIDGE AXIS BISECTING ARIZONA...WIDESPREAD SOUTHWEST FLOW OVER THE SILVER STATE...WITH THE 570 DAM EXTENDING FROM TONOPAH TO WENDOVER. ALL THE WHILE...A DEEP PACIFIC LOW IS CHURNING OVER THE EASTERN PACIFIC. THIS SYSTEM WILL KICK SEVERAL PIECES OF ENERGY INLAND... HOWEVER DURING THIS FORECAST PERIOD...THE BEST DYNAMICS FROM THIS FEATURE ARE PROJECTED TO TRACK NORTH OF THE LKN CWA. KEPT ISOLATED POPS ALONG THE NORTHERN NEVADA BORDER. EXPECTING A TIGHT PRESSURE GRADIENT SETTING UP BETWEEN BLACK ROCK DESERT AND THE RUBIES...POTENTIAL OF HEADLINE PRODUCT FOR WINDS POSSIBLE. OTHERWISE...WITH POSITIVE HEIGHT ANOMALIES IN PLACE...EXPECTING WIDESPREAD TEMPERATURES INTO THE 60S FOR THE REMAINDER OF TODAY...FRIDAY AND SATURDAY AFTERNOON. AS ADVERTISED...EXPECTING A QPF EVENT ON SUNDAY. THE HIGHLIGHTS OF THIS SYSTEM INCLUDE...THE H5 LOW PASSING WELL TO THE SOUTH OF THE LKN CWA...A RELATIVELY HIGH SNOW LEVEL AND ANEMIC PWS FOR THIS FORECAST PERIOD. HOWEVER...THE SYSTEM WILL EVOLVE IN THE NEXT FORECAST PERIOD. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. EC AND GFS HAVE DIFFERENT SOLUTIONS TO THE TROF MOVING INTO THE CWA SUNDAY NIGHT INTO MONDAY. GFS MUCH BROADER WITH TROF ALONG WITH HIGHER QPF AMOUNTS OVER CWA THAN EC SINCE EC HAS UPPER LOW CENTER LOCATED FURTHER SOUTH NEAR LAS VEGAS. THEREFORE LITTLE CHANGE TO POPS. STILL LOOKS LIKE A DECENT SHOT OF PRECIPITATION ON BOTH MODELS SUNDAY NIGHT AND MONDAY. SNOW LEVELS EXPECTED TO FALL FAIRLY QUICKLY TO VALLEY FLOORS ON MONDAY. A BRIEF DRY SPELL MONDAY NIGHT INTO WEDNESDAY MORNING BEFORE THE NEXT UPSTREAM SYSTEM PUSHES IN DURING THE DAY ON WEDNESDAY INTO THURSDAY. HAVE BACKED OFF POPS DAY 6 AND 7 WITH UNCERTAINTY IN TIMING AND EC WEAKER. AT THIS TIME...MOST OF THE PRECIPITATION LOOKS TO BE MAINLY IN NORTHERN NV WITH THE LATEST SYSTEM. && .AVIATION...VFR CIGS AND VSBYS EXPECTED AT TERMINALS THROUGH THE NEXT 24 HOURS. GUSTY WINDS WILL DEVELOP BY FRIDAY AFTERNOON OVER KTPH...KEKO AND KELY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/87/87
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.